Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 10, 2021, 8:28 PM EDT for Geauga County, Portage County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 8:28 PM EDT (00:28 UTC)
- Expired
- Apr 10, 2021, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
Counties Geauga County, OH, Portage County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
768
WWUS81 KCLE 110028
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
828 PM EDT Sat Apr 10 2021
OHZ011>013-021-022-110130-
Summit-Geauga-Portage-Lake-Cuyahoga-
828 PM EDT Sat Apr 10 2021
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN PORTAGE...GEAUGA...
NORTHEASTERN CUYAHOGA...LAKE AND NORTHEASTERN SUMMIT COUNTIES...
At 828 PM EDT, radar indicated showers were located along a line
extending from near Warrensville Heights to near Ravenna. Movement
was north at 40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Cleveland, Painesville, Willowick, Ravenna, Chardon, Fairport Harbor,
Euclid, Mentor, Cleveland Heights, Solon, Willoughby, Hudson,
Twinsburg, Eastlake, Streetsboro, Warrensville Heights, Macedonia,
South Russell, Madison and Middlefield.
LAT...LON 4135 8100 4135 8103 4101 8100 4130 8148
4139 8159 4158 8158 4170 8141 4176 8129
4176 8124 4185 8102 4185 8101
TIME...MOT...LOC 0028Z 177DEG 34KT 4141 8149 4116 8116
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 10, 7:37 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 10, 7:37 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 737 PM EDT Sat Apr 10 2021 ...00z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... Low pressure will move northeast across western Lake Erie by Sunday evening. The low pressure system will force an occluded front to move northeast across the area overnight. The surface low pressure system will dissipate over Lake Erie by Monday morning with a lingering trough southwest to southern Indiana. Low pressure will redevelop over Lake Erie Tuesday and force a cold front east across the area Monday night. A series of troughs of low pressure will move south across the local area through the end of the week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... 715 pm update... We made some small adjustments to the hourly precip chances this evening to better reflect the latest radar trends. The rest of the ongoing forecast is on track at this time. Previous discussion... A potent upper level low pressure system will move gradually into the lower Great Lakes by Sunday morning. This low will be vertically stacked over the lower lakes with a surface low pressure system. The surface low will force an occluded front to move northeast across the area tonight. A swath of moisture will continue to stream north during the rest of the afternoon into tonight ahead of the front. Some thunderstorms are developing well ahead of the occluded front at this time and this trend is expected to continue through the evening. Model soundings supporting fairly strong helicity across the area with minimal CAPE. Storms that develop across the area will need to be monitored through the evening hours for rotation; especially across the western two thirds of the forecast area. Marginal risk was expanded back further east again for this afternoon and evening hours. Once Occluded front passes through the area, showers will continue across the area overnight and then gradually taper off from west to east during the day tomorrow. Surface low will keep a chance for showers across the area during the day tomorrow. Cold air advection will follow the front tonight and this will knock temperatures back into the 50s and lower 60s Sunday and lows in the upper 40s to lower 50s tonight and 40s Sunday night. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A broad low pressure, and associated upper level trough, centered over the central Great Lakes region will impact the area for the beginning of the week. This system will become nearly stationary for the beginning of Monday, with a boundary lingering just northeast of the area. Although not very strong, this boundary, coupled with lingering low level moisture and ample upper level support, will provide just enough lift to produce scattered showers, particularly in areas east of I77. The drier air aloft should keep precipitation fair light with minimal chances of thunder. If the boundary stalls closer to the CWA, these showers may shift to increase chances in western areas as well. During the day on Monday, highs are expected to be in the low to mid 60s due to the continued WAA across the area. By Monday evening, another trough over the northern Plains will merge with the aforementioned trough and begin to meander east, although not quickly. By Monday night, CAA will increase behind a weak front, resulting in low temperatures dipping down into the low to mid 40s. As this system continues east, and eventually off the East Coast by Tuesday evening, chances of precipitation will also diminish from west to east as drier air moves over the area and temperatures will become closer to normal with highs in the mid to upper 50s. Current forecast suggests some lingering, isolated showers in NW PA overnight on Tuesday, however confidence is rather low. The GFS continues to suggest that the dry air will move in a touch slower, allowing showers to linger into the overnight hours on Tuesday. With high uncertainty, this will need to continue to be monitored for the potential of more widespread showers. Overnight lows on Tuesday will dip into the upper 30s to low 40s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Some showers may linger into the beginning of the long term forecast as the aforementioned low pressure continues eastward. An upper level ridge is expected to build across the Central Unites States, allowing a high pressure at the surface over Canada to move southeast over the area. This will bring relatively drier air over the area along with weaker upper level support, resulting in diminishing chances of showers. The caveat with this high pressure is as it moves southeast from Canada, cold air will accompany it, allowing temperatures to remain closer to normal with highs in the 60s and overnight lows in the 40s. Overall, the long term forecast looks to remain relatively dry but with cooler temperatures compared to recent high temperatures across the area this spring. && .AVIATION /18Z Saturday THROUGH Thursday/... The main aviation impacts expected will the showers this evening and ceilings lowering to marginal MVFR through the evening as well as brief visibility drops due to heavier showers. We have taken out any mention of CB or TSRA for this evening as the probability is extremely low for any convection to impact TAF locations. Light to moderate showers will slowly end from west to east across the after after 06z. We may have a dry slot where clouds will clear out or lift to VFR early Sunday morning. Widespread MVFR ceilings will move back in across the area by Sunday afternoon with scattered off and on light rain showers. Winds will be south or southeasterly this evening around 10 to 15 knots with some higher gusts possible. The gust potential will decrease through out the evening. Winds will gradually become more southerly to south-southwesterly around 200 degrees by late in the TAF period around 10 knots. Outlook...Non-VFR possible with periods of rain showers through Monday night. Non-VFR possible in northeast Ohio and northwest Pennsylvania Wednesday and Wednesday night. && .MARINE... Low pressure centered over Illinois will continue to slowly move northeastward over the Great Lakes region through the beginning of the week. A warm front will move north across the lake this evening, followed by a cold front in the late overnight/early morning hours on Sunday. Southeasterly winds across Lake Erie currently will allow for gusty winds of 15 to 20 knots across the eastern basin as a result of downsloping just south of the area. Winds will veer to have a more south to southwesterly component at 10 to 15 knots, occasionally up to 20 knots, through Sunday. Highest waves will be along the northern lakeshore at 2 to 4 feet, keeping the nearshore zones at 1 to 3 feet. These conditions will persist through Monday before another cold front shifts winds to westerly at 5 to 10 knots. For the middle of the week, winds will trend more northerly as high pressure builds over the area. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Griffin/Lombardy SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Apr 10, 4:22 AM EDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 422 AM EDT Sat Apr 10 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 422 AM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and a chance of thunderstorms will overspread the region through tonight. A few strong to severe storms will be possible late this afternoon through early tonight. Damaging wind will be the primary threat although a brief, weak tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 10, 4:27 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
427 PM EDT Sat Apr 10 2021
OHZ003-006-102115-
Wood-Lucas-
427 PM EDT Sat Apr 10 2021
...A STRONG SHOWER WILL AFFECT WESTERN WOOD AND LUCAS COUNTIES...
At 426 PM EDT, a shower was located near North Baltimore, or 12 miles
northwest of Findlay, moving north at 45 mph.
Winds in excess of 45 mph are possible with this shower.
Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Sylvania, Rossford,
Waterville, Whitehouse, North Baltimore, Holland, Weston, Maumee,
Ottawa Hills, Haskins, Grand Rapids, Cygnet, Portage, Jerry City,
Tontogany and Hoytville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4152 8388 4172 8387 4173 8357 4117 8361
4117 8384 4149 8389
TIME...MOT...LOC 2026Z 178DEG 39KT 4121 8373
KahnSpecial weather statement, Apr 10, 6:14 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
614 PM EDT Sat Apr 10 2021
OHZ029-030-037-038-047-102315-
Holmes-Richland-Ashland-Morrow-Knox-
614 PM EDT Sat Apr 10 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHERN RICHLAND...SOUTHEASTERN
ASHLAND...EASTERN MORROW...HOLMES AND KNOX COUNTIES...
At 614 PM EDT, radar indicated showers were located along a line
extending from near Sunbury to near North Zanesville. Movement was
north at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Mansfield, Mount Vernon, Millersburg, Berlin, Lexington, Walnut
Creek, Loudonville, Fredericktown, Gambier, Utica, Bellville,
Centerburg, Danville, Killbuck, Holmesville, Glenmont, Chesterville,
Nashville, Sparta and Winesburg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4071 8272 4069 8213 4067 8213 4067 8165
4063 8165 4063 8167 4045 8167 4045 8218
4024 8220
TIME...MOT...LOC 2214Z 182DEG 31KT 4023 8283 4001 8189
KahnSpecial weather statement, Apr 10, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
828 PM EDT Sat Apr 10 2021
OHZ011>013-021-022-110130-
Summit-Geauga-Portage-Lake-Cuyahoga-
828 PM EDT Sat Apr 10 2021
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN PORTAGE...GEAUGA...
NORTHEASTERN CUYAHOGA...LAKE AND NORTHEASTERN SUMMIT COUNTIES...
At 828 PM EDT, radar indicated showers were located along a line
extending from near Warrensville Heights to near Ravenna. Movement
was north at 40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Cleveland, Painesville, Willowick, Ravenna, Chardon, Fairport Harbor,
Euclid, Mentor, Cleveland Heights, Solon, Willoughby, Hudson,
Twinsburg, Eastlake, Streetsboro, Warrensville Heights, Macedonia,
South Russell, Madison and Middlefield.
LAT...LON 4135 8100 4135 8103 4101 8100 4130 8148
4139 8159 4158 8158 4170 8141 4176 8129
4176 8124 4185 8102 4185 8101
TIME...MOT...LOC 0028Z 177DEG 34KT 4141 8149 4116 8116
KahnNearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.